Thyroid Disorders Community
Overmedication in Hypothyroidism
About This Community:

This patient support community is for discussions relating to thyroid issues, goiter, Graves disease, Hashimoto's Thyroiditis, Human Growth Hormone (HGH), hyperthyroid, hypothyroid, metabolism, parathyroid, pituitary gland, thyroiditis, and thyroid Stimulating Hormone (TSH).

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Overmedication in Hypothyroidism

Has anyone been over medicated right after the diagnosis of your hypothyroidism? If so what were your symptoms?
Related Discussions
8 Comments Post a Comment
Blank
458072_tn?1291418786
I don't know if you forgot, but you threw this question out earlier.(EMT9549, May 31, 2008 10:21AM)

Blank
Avatar_f_tn
Hi.  I think I can answer this.  Yes, I was.  There are basically two reasons people are overmedicated.  The first is the patient self medicates, or the doctor overguesstimates the dose, (choosing a dose too high for patient).
For me,  my doctor told me to take two doses one morning, one dose the next, two doses the next, so on... I was not comfortable doing this, but did as the doctor said.  On the first day I took my two doses in the morning, and by nighttime I could tell I was very overmedicated.  I could not sleep, but felt really really happy and energetic.  I also felt jittery inside and had a sunburn like feeling on my shoulders and back. I remember my face was all red. Now, when a doctor suggests something that I am not comfortable with, I speak up.
People and doctors need to understand that not everyone can tolerate high doses, double doses, or start off on a higher dose than what is recommended.
The recommended starting dose is .025mcg (if you are taking levothyroxine).  This dose should be taken for 4-6 weeks before increasing it to the next dose of 0.50mcg, and so forth.  The medicine cannot be rushed to ease the patient's symptoms.  The person's body needs this time to adjust, and if it is not allowed to adjust to each dose, you can get the over medicated symptoms.
Hope I could help. Good luck,
Karly
Blank
497348_tn?1283439666
Did I really ask this question before? I am sorry if I did I just wanted to ask if anyone out there had the exact same symptoms as I did... I am just so confused on what happend the night I had to go to the Emergency room... So I looked up over medicated symptoms and that is what i felt exactly....

I started on .100 mcg and i think that is what really knocked me out....


I had the exact same sun burn feeling... like your shoulders were really sore...

thank you for the quick response I just want to see if anyone had the same problem
Blank
458072_tn?1291418786
That's all right. I know exactly what you mean. It can make you feel pretty wacked out, and it is difficult. Were you able to keep working or did you have to take some time off.

My meds were upped pretty fast, but I was already feeling wacked out, so I don't know what the cause of that is.
Blank
497348_tn?1283439666
Well actually this last weekend I had to call in sick the last few days because I have been feeling really weird... a big symptom that I am having with this hyperthyroidism is that I have too much self stimuli awareness so I have been concentrating on every move of my body and every feeling so that makes me feel really weird and kinda lightheaded dizzy ya know....


So what was the range of meds that you went on... what did you start on and what are you on now...
Blank
458072_tn?1291418786
from march 28 to may 28 I went from armour thyroid 30mg to 120. I am still having most of the same symptoms at hyper as I did at hypo. Insomnia and heart palpitations, anxiety, brain fog are the same.

I have an appt with a new endo on Wed. and I am really concerned because most of the time they just want to tell you, instead of listening to your symptoms and working with you.

how about you?
Blank
497348_tn?1283439666
Yeah I feel the exact same as you trust me... its like you think about the questions before you go to the doctors office, but when you get there its like they are controlling everything and you just sit back and listen.. So this is something i may need help about...

I work at the hospital that I get my blood drawn and I can accsess my information and I just looked at my TSH levels and it said .423 and that is withhin the normal range... and I still have the same symptoms... what does this mean
Blank
219241_tn?1413541365
I was on 100mcgs immediately after having a TT. I went hypo TSH was 11. something....(don't have all the paperwork in front of me!) Then went up to 150mcgs which made me sooooo hyper TSH 0.06 and all the other stuff! Done to 125mcgs no change at all in TSH and the other stuff...so surgeon said to go to 100mcgs...like that is going to happen! So now I am trying the dose of 114.3mcgs.....space out 150 and 100 tablets over the week to give the balance. I think I will be ok on that.
   I think also since in the hospital they would give me my calcium tablets at the same time as breakfast that made the absorption of the meds useless. Found that about a week before going up to 150mcgs so stopped taking calcium and having anything till about 1 hour after the tablets. No wonder I went hyper! But my surgeon doesn't think so...derrrrrrrrrr!!!!!!
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Thyroid Disorders Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Thyroid Answerers
Avatar_m_tn
Blank
gimel
MI
168348_tn?1379360675
Blank
ChitChatNine
Avatar_f_tn
Blank
goolarra
Sisters, OR
649848_tn?1357751184
Blank
Barb135
FL
798555_tn?1292791151
Blank
LazyMoose
MN
657231_tn?1390151580
Blank
rumpled
Northern, NJ